Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)
I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
I mentioned it to my doctor and she just brushed it off and said no. She did that with something else too. I think it's time to doctor shop.
Hello, @kerwea — wanted to add my welcome to Mayo Clinic Connect .Sounds like your withdrawal has been a rough go. Terribly sorry your doctor did not attend to these side effects.
You mentioned possible doctor shopping. Do you have other good possibilities where you live?
Hi, @poisonivy — that, too, sounds like a very challenging withdrawal. So sorry to hear about it. Especially scary that you feel at times like you can't breathe.
Have you by chance gotten to talk to your doctor about what you are experiencing?
I left a message this afternoon. Hopefully, she will call me tomorrow.
I have been taking Effexor/Venlafaxine for stress induce menopause hot flashes.
I quit cold turkey once because I blame it for gas and weight gain. What a mistake that was. All I did was cry.
Now I am told I have dry mouth and this med can be the reason. I don't know what to do
I had almost unbearable withdrawal problems every time that I tried to quit effexor & always went back.
The solution for me and several others (after I told them of the solution) has always worked. VERY SIMPLE…….
TAKE PROZAC FOR 7 DAYS ALONG WTH THE EFFEXOR. AFTER 7 DAYS, STOP TAKING EFFEXOR AND CONTINUE PROZAC
FOR 7 DAYS….NO WITHDRAWAL…. From this point I still had the same problems that I had before taking effexor in spite of taking 4 or five drugs suggested by my doctor..I hope you can find a solution to this part of the problem.
I will try this…thank you for this idea!
I’m starting my regime to get off venaflaxine XR. I’ve been on 225 mg for about 16 years, so I know what I’m up against. I do feel that it has contributed to my weight gain, ~40 pounds over the 16 years, but other factors (sedentary job, turning 50, alcohol) are also factors. I started taking 150 mg early this week and plan to acclimate to this before additional decreases. I do have plenty of Xanax and lunesta to get through situational anxiety or sleeplessness. I’d greatly appreciate feedback/guidance from those who have succeeded on a similar path. I can’t accept that it is impossible. Thank you.
Hi, @sarnm, and welcome to Mayo Clinic Connect. I think that members like @efexnot @efexfreeforever @ladislara @brightwings @nanke99 and @gwenaloveseveryone2 may have some thoughts to share about how the path tapering off venlafaxine (Effexor) goes and any suggestions they might have.
How has this week on 150 mg gone, overall for you, with the taper down?
I also blame my weight gain on it.
Doctor said it should make me lose if anything. I don't believe it